Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 11, 2021, 3:25 PM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2021, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
Counties Lunenburg County, VA, Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 127 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
953
WWUS81 KAKQ 111925
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
325 PM EDT Sun Jul 11 2021
VAZ065-066-112000-
Lunenburg-Mecklenburg-
325 PM EDT Sun Jul 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG AND
LUNENBURG COUNTIES...
At 325 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Keysville to near Hitesburg.
Movement was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
South Hill, Chase City, Victoria, Kenbridge, Brodnax, Lunenburg,
Clarksville, La Crosse, Boydton, Kells Corner, Buffalo Springs,
Rehoboth, Nelson, Bacons Fork, Wilburn, Spanish Grove, Beechwood,
Gills Corner, Arvins Store and Finchley.
LAT...LON 3668 7870 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3708 7844 3709 7838
3705 7817 3701 7808 3702 7802 3654 7805
3654 7873
TIME...MOT...LOC 1925Z 263DEG 24KT 3705 7841 3655 7870
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:54 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 11, 2:54 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 254 PM EDT Sun Jul 11 2021 .SYNOPSIS... Bermuda high pressure extends into the the area for most of the week. A cold front approaches from the north next weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 250 PM EDT Sunday... The warm front has lifted north into nrn Va. SCT convection late this aftrn diminishs around or just after sunset. Fair/pt cldy and muggy overnite. Lows in the low to mid 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 250 PM EDT Sunday... The Bermuda high dominates through midweek allowing for typical summer heat/humidity. Isolated diurnal convection psbl across the nw most zones Mon/Tues closer to the lee trof. Isltd-sct convection Wed across the nwrn half of the fa. Otw, pt/mstly sunny. Highs each day in the low-mid 90s, with overnight lows in the low to mid 70s. Heat index values btwn 100 to 105 Mon/Tue (highest near the water where dp temps will be the highest), with upr 90s to lower 100s Wed. Not ready to hoist any advsrys attm, but will mention the heat in the HWO. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 250 PM EDT Sunday... The Bermuda ridge begins to break down by Fri. This allows for a cold front to apprch from the nw, which will likely stall across the Mid Atlntc region over the weekend. Meanwhile, a sfc trof lingers across the area. Will cont mainly diurnal PoP chcs Thu/Fri (highest west), then more general PoPs over the weekend. Remaining hot/humid. Highs in the lwr-90s Thurs-Sat except mid-upr 80s at the beaches. Highs Sun 85-90. Lows upr 60s-mid 70s. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 125 PM EDT Sunday... Stubborn SC arnd 2K FT hanging tuff at RIC attm while other sites have broken out with SCT-BKN VFR CU on the back side of the warm front. Meanwhile, sct convection has broken out across srn VA/nrn NC in the warm/hunid sector. Went ahead and added VCTS at ECG and for a few hrs at RIC given the latest radar trends. IFR VSBYS psbl in brief but hvy downpours. Models show the convection dissipating by or shortly after sunset. Could see addntl SC dvlpng tonite, especially in areas that receive rain today. SW winds increase Mon to btwn 15-20 kts. Outlook... Primarily VFR conditions for most of the upcoming week except for local MVFR ceilings/visibilities in isolated to scattered diurnal convection. && .MARINE... As of 330 AM EDT Saturday... Latest obs reflects light southerly winds across the waters this morning, generally 10 kt or less this morning. A weak frontal boundary just north of the VA/NC border will lift north across the remainder of the waters by mid-morning. Winds veer around to the SSE ~15 kt by afternoon. 1022+mb Sfc high pressure lingers offshore of the southeast coast through midweek. As is typical with Bermuda high/return flow, S-SW predominate flow backs to the SSE 10-15kt with aftn seabreeze each day. Seas build to 3 to 4 ft on building SE Swell. NWPS showing potential for some 5 foot seas out by 20 NM with the increasing S winds late tonight into Mon morning, but will hold sub-SCA for now due to marginal/short-lived sea state conditions. Seas then subside to 2-4 ft (1-2 ft waves) for the remainder of the week. Low Rip Risk for area beaches today/Moderate tomorrow. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...MPR AVIATION...MPR MARINE...MAM
Hazardous weather outlook, Jul 11, 3:00 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 300 PM EDT Sun Jul 11 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-121900- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 300 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday. Heat index values between 100 to 105 degrees are expected both Monday and Tuesday. The highest values will be near the water. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 1:48 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
148 PM EDT Sun Jul 11 2021
NCZ013-014-030-031-111815-
Hertford-Bertie-Gates-Chowan-
148 PM EDT Sun Jul 11 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN BERTIE...
EASTERN HERTFORD...GATES AND NORTHWESTERN CHOWAN COUNTIES...
At 148 PM EDT, a thunderstorm with heavy rain was located near
Harrellsville, or near Gatesville, moving northeast at 35 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Gatesville, Sunbury, Gates, Winton, Cofield, Harrellsville, Roduco,
Hobbsville, Corapeake, Tunis, Newsome Store, Savage, Arrowhead Beach,
Topsy, Buckland, Carter, Dort, Reynoldson, Trotville and Eure.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3619 7675 3621 7675 3623 7674 3623 7673
3624 7673 3624 7694 3654 7693 3655 7692
3655 7654 3651 7649 3618 7670
TIME...MOT...LOC 1748Z 207DEG 31KT 3635 7676
44Special weather statement, Jul 11, 2:15 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
215 PM EDT Sun Jul 11 2021
NCZ013-014-016-031-VAZ093-096-097-111845-
Hertford-Camden-Gates-Chowan-Isle of Wight-Suffolk-Chesapeake-
215 PM EDT Sun Jul 11 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT GATES ...THE
SOUTHWESTERN CITY OF CHESAPEAKE AND THE CITY OF SUFFOLK...
At 215 PM EDT, a thunderstorm with heavy rain was located near Gates,
or near Sunbury, moving northeast at 35 mph.
Wind gusts between 30 to 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Windsor, Gatesville, Sunbury, Downtown Suffolk, Deep Creek, Holland,
Chesapeake, Suffolk, Gates, Roduco, Hobbsville, Whaleyville,
Corapeake, Kings Fork, Gliden, Savage, Suffolk Airport, Buckland,
Carter and Wilroy.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3633 7675 3636 7678 3636 7683 3639 7690
3688 7671 3683 7657 3682 7656 3682 7655
3674 7631 3649 7646 3651 7649 3645 7649
3635 7655 3635 7656 3633 7656 3627 7660
TIME...MOT...LOC 1815Z 203DEG 32KT 3647 7670
44Special weather statement, Jul 11, 2:43 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
243 PM EDT Sun Jul 11 2021
VAZ093-095>097-524-525-111915-
Hampton/Poquoson-Isle of Wight-Norfolk/Portsmouth-Newport
News-Suffolk-Chesapeake-
243 PM EDT Sun Jul 11 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EAST CENTRAL ISLE OF
WIGHT ...THE CITY OF NORFOLK...THE NORTHWESTERN CITY OF CHESAPEAKE...
THE CITY OF PORTSMOUTH...THE CITY OF SUFFOLK AND THE SOUTHERN CITY OF
NEWPORT NEWS...
At 243 PM EDT, a thunderstorm with heavy rain was located over
Downtown Suffolk, moving northeast at 35 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Newport News, Hampton, Old Dominion University, Downtown Norfolk,
Ocean View, Downtown Suffolk, Downtown Portsmouth, Churchland,
Norfolk State University, Norfolk, Chesapeake, Portsmouth, Suffolk,
Driver, Ghent, Norfolk NAS, Bowers Hill, Norview, Crittenden and
Cradock.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3662 7680 3706 7651 3693 7617 3655 7653
3655 7661
TIME...MOT...LOC 1843Z 211DEG 32KT 3671 7659
44Special weather statement, Jul 11, 2:47 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
247 PM EDT Sun Jul 11 2021
MDZ021-111930-
Dorchester-
247 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DORCHESTER
COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Chesapeake
Ranch Estates, moving northeast at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
This storm will be near...
Taylors Island around 305 PM EDT.
Cambridge and University Of Maryland Center For Environmental
Studies around 330 PM EDT.
Other locations impacted by this storm include Madison, Taylors
Island, Woolford, Hudson, Honga, Church Creek and Lloyds.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3859 7616 3857 7599 3837 7622 3839 7623
3833 7621 3831 7624 3833 7623 3832 7626
3849 7634 3851 7621 3854 7620 3854 7628
3863 7629 3860 7621 3863 7617
TIME...MOT...LOC 1847Z 215DEG 18KT 3840 7637
joSpecial weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
325 PM EDT Sun Jul 11 2021
VAZ065-066-112000-
Lunenburg-Mecklenburg-
325 PM EDT Sun Jul 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG AND
LUNENBURG COUNTIES...
At 325 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Keysville to near Hitesburg.
Movement was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
South Hill, Chase City, Victoria, Kenbridge, Brodnax, Lunenburg,
Clarksville, La Crosse, Boydton, Kells Corner, Buffalo Springs,
Rehoboth, Nelson, Bacons Fork, Wilburn, Spanish Grove, Beechwood,
Gills Corner, Arvins Store and Finchley.
LAT...LON 3668 7870 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3708 7844 3709 7838
3705 7817 3701 7808 3702 7802 3654 7805
3654 7873
TIME...MOT...LOC 1925Z 263DEG 24KT 3705 7841 3655 7870
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:15 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 30 min |
| Jul 11, 2:43 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Suffolk | 32 min |
| Jul 11, 3:26 PM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Williamsburg | 34 min |
| Jul 11, 3:43 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Jul 11, 3:47 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Jul 11, 4:15 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 60 min |
| Jul 11, 4:26 PM EDT | Special Weather Statement | AKQ | Brunswick | 49 min |
| Jul 11, 4:29 PM EDT | Special Weather Statement | AKQ | City of Emporia | 46 min |
| Jul 11, 5:03 PM EDT | Special Weather Statement | AKQ | Sussex | 57 min |
| Jul 11, 5:48 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights, City of Petersburg | 42 min |
| Jul 11, 1:48 PM EDT | Special Weather Statement | AKQ | Gates | 27 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | AKQ | Currituck | 29 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | AKQ | Dorchester | 43 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.